Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could the nausea be caused by the nerve irritation?

Hello. I have recently been diagnosed with C6 radiculopathy caused by herniated disc. As well as the arm pain, I have nausea, which I first thought was because of the pain because it was only came on when the pain was really bad. Now I am taking Tramadol and Lyrica for tha pain and the pain is a little better, but the nausea seems worse. Could the nausea be caused by the nerve irritation, or is it likely to be something else entirely?
Mon, 4 Apr 2016
Report Abuse
Physical Therapist or Physiotherapist 's  Response
hi,

thank you for providing the brief history of you.

since you mentioned you have C6 level radiculopathy it is the matter to get treated for it by having a close communication with a spine surgeon and a physical therapist.

your nausea is because of the tramadol as most medicines have one or the other effects. your nausea cannot be because of the nerve irritation.

you need to get a meeting with a physical therapist who will first help for pain relief via TENS as most research have proved it to be successful for controlling pain.

later on doing physical exercise under the guidance of the physical therapist for strengthening the muscles of the neck and upper limb.

once the radicular symptoms comes down your tramadol will be stopped and your nausea feeling will be gone.

too much of tramadol on long term will affect the kidney and increase the creatinine levels and later on pain killer will be contr indicated for you.

so have a good and smooth recovery I recommend you to start physical therapy and get helped.

with the grace of God I wish you a speedy recovery
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been recovering from ankle surgery. I fractured my tibia and fibula. Got 5 screws in my fibula and 2 in my tibia. For weeks at a time I feel...